MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's left eye after experiencing blur, glare, and halos, day-one after surgery.The patient was unable to drive due to the visual issues.There was no additional medical or surgical intervention and no patient injury.Another johnson & johnson iol was implanted as replacement (different model, diu150, same diopter).The patient is happy and doing much better.The patient's issues have resolved.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluated by mfr the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section a2: age at time of event: 73 years.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 29, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to or cause halos or blurry vision could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14708168
Report Number3012236936-2022-01581
Device Sequence Number20187164
Product Code HQL
UDI-Device Identifier05050474750654
UDI-Public(01)05050474750654(17)240524
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian